February 15, 2007

Too much excitement!

Tuesday my blood pressure went from mildly elevated to "Get down here to the doctor's office immediately!" just out of the blue.

I drove the 40 minutes to the doctor, just ahead of the incoming blizzard, got taken TOO seriously--I hate it when doctors agree that something I'm worried about is worrisome--and got a prescription for Diovan. I'd taken one of my two-year-old Diovan pills that morning but learned, the hard way, that when they get that old they didn't work any more.

By afternoon yesterday my blood pressure had dropped from 180/100 to 120/78 though my pulse is still faster than normal. My blood sugars were fine through all of this, though I didn't feel like eating when the BP was that high. In the past Diovan dropped my blood sugars a bit, so it will be interesting to see how it does with the Januvia.

Of course all this happened with the backdrop of 15 inches of heavy snow coming down which was scary, especially when I woke up the day after the Dr. appointment with the BP still very high and no way of getting out of our steep, long drive way. My Valentine went out there and blew 8 inches of snow off it first thing in the morning which was an even nicer gift than the candy, card and flowers he'd gotten for me.

I am almost 99% certain that the blood pressure rise is from going off estrogen. I have a long history of weird and unpleasant responses to hormones and my BP did rise the last time I went off estrogen, though not as dramatically--probably because I was already taking Diovan.

It's ALWAYS something . . .

2 comments:

Cindy said...

Hope your BP quickly comes under control!!!

Now, from the nurse in me....you are lucky that your old med just didn't work. Some meds, when old, become toxins!!! Never take old medications!!!

Jenny said...

One day on a new version of Diovan quickly brought the blood pressure back down, it's been fine ever since though my pulse remains stubbornly elevated.

I have learned my lesson about old meds!